Question 3 1 out of 1 points A college student has presented the campus medical

Question 3 1 out of 1 points a college student has

This preview shows page 14 - 16 out of 38 pages.

Question 3 1 out of 1 points A college student has presented the campus medical clinic complaining of cold symptoms that he has been experiencing for the past 2 weeks. He tells the nurse that he has been taking OTC decongestants twice daily since the onset of the cold. What teaching point should the nurse provide to this student? Response Feedback : Frequent, long-term, or excessive use of decongestants induces rebound congestion. Rebound congestion occurs when the nasal passages become congested as the drug effect wears off and the body compensates by vasodilating the same nasal arterioles that the drug constricted. This does not occur because of the ineffectiveness of decongestants, however. Dosing should be based on the instructions provided. Question 4 1 out of 1 points A female patient calls the clinic and reports that since she has been taking dextromethorphan (Robitussin), she has been extremely drowsy and dizzy. The nurse will question the patient about which of the following? Response Feedback : The nurse should assess the amount of grapefruit or orange juice ingestion, because these juices can substantially increase the concentration of dextromethorphan and cause an increase in the frequency and severity of the adverse effects of the drug. Tea, soft drinks, coffee, or water would not increase the drowsiness or dizziness that is often associated with the use of this drug. Question 5 1 out of 1 points A 54-year-old male patient with small-cell lung cancer is receiving etoposide. The nurse will carefully monitor for which of the following? Response The nurse should observe the patient closely for hypotension
Image of page 14
Feedback: and anaphylactic reactions. The drug should not cause hypertension, hypoglycemia, or tachycardia. Question 6 1 out of 1 points A high school student was diagnosed with asthma when he was in elementary school and has become accustomed to carrying and using his “puffers”. In recent months, he has become more involved in sports and has developed a habit of administering albuterol up to 10 times daily. The nurse should teach the student that overuse of albuterol can lead to Response Feedback : Patients who self-administer albuterol may use their MDIs more frequently than recommended. This practice can result in rebound bronchoconstriction, which may motivate the patient to increase MDI use, stimulating the cycle of rebound congestion. Overuse of albuterol is not linked to pneumonia or hepatotoxicity. Albuterol is not an anticholinergic drug. Question 7 1 out of 1 points A 68-year-old man complains of a chronic, nonproductive cough. He states that he has to have relief, that he has been coughing every 2 to 3 minutes, and he is worn out. Dextromethorphan is prescribed for him. Before he leaves the clinic he asks how long it will take for the medicine to work. The nurse will advise him that he should experience therapeutic effects in Response Feedback: The nurse should explain to the patient that he should get some relief in 15 to 30 minutes. Dextromethorphan is absorbed rapidly
Image of page 15
Image of page 16

You've reached the end of your free preview.

Want to read all 38 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture